Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Feb 8, 2026, 10:55 PM MST for Larimer County, Weld County, Colorado. It took effect at Feb 9, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2026, 10:55 PM MST (05:55 UTC)
- In effect from
- Feb 9, 2026, 11:00 AM MST
- Expired
- Feb 9, 2026, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 61 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 5.9 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS85 KBOU 090555 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1055 PM MST Sun Feb 8 2026 COZ248-250-251-090700- /O.CAN.KBOU.FW.A.0007.260209T1800Z-260210T0000Z/ Logan County-Sedgwick County-Phillips County- 1055 PM MST Sun Feb 8 2026 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS CORNER OF COLORADO...FIRE WEATHER ZONES 248, 250, AND 251... The National Weather Service in Denver has cancelled the Fire Weather Watch. Warm and dry conditions are still expected Monday afternoon. However, winds are not expected to be as strong, therefore the Red Flag Warning has been cancelled. $$ COZ238-242-091900- /O.UPG.KBOU.FW.A.0007.260209T1800Z-260210T0000Z/ /O.NEW.KBOU.FW.W.0008.260209T1800Z-260210T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- 1055 PM MST Sun Feb 8 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST LARIMER AND NORTHERN WELD COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 5 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 238 and 242. * TIMING...From 11 AM to 5 PM MST Monday. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
984 WWUS85 KBOU 091835 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1135 AM MST Mon Feb 9 2026 COZ238-242-100000- /O.CON.KBOU.FW.W.0008.000000T0000Z-260210T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- 1135 AM MST Mon Feb 9 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST LARIMER AND NORTHERN WELD COUNTIES... * AFFECTED AREA...Fire Weather Zones 238 and 242. * TIMING...Until 5 PM MST this afternoon. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
116 WWUS85 KBOU 092356 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 456 PM MST Mon Feb 9 2026 COZ238-242-100100- /O.EXP.KBOU.FW.W.0008.000000T0000Z-260210T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County- 456 PM MST Mon Feb 9 2026 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEASTLARIMER AND NORTHERN WELD COUNTIES... Winds have decreased across the area, therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Feb 8, 10:17 PM MST, 38 minutes earlier. Its key messages:
- Dry with well above normal temperatures through Monday.
- Elevated to critical fire weather conditions expected Monday afternoon especially across the plains near the Wyoming- Nebraska border
- Light snow possible for the northern mountains Monday night through Tuesday night.
- Best chance for mountain snow will be Wednesday and Thursday with lower chances Friday. Some rain and snow showers possible across the I-25 corridor Thursday into Friday as well.
Area forecast discussion, Feb 8, 10:17 PM MST, 38 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1017 PM MST Sun Feb 8 2026 .KEY MESSAGES... - Dry with well above normal temperatures through Monday. - Elevated to critical fire weather conditions expected Monday afternoon especially across the plains near the Wyoming- Nebraska border - Light snow possible for the northern mountains Monday night through Tuesday night. - Best chance for mountain snow will be Wednesday and Thursday with lower chances Friday. Some rain and snow showers possible across the I-25 corridor Thursday into Friday as well. && .DISCUSSION /Through Sunday/... Issued at 1206 PM MST Sun Feb 8 2026 While high cloud cover was fairly widespread to start the morning, most of the CWA is back under partly cloudy skies to start the afternoon. Temperatures are generally in the low to mid 60s and should warm a few more degrees by the end of the afternoon hours. Monday should be similarly warm and dry, with a little more wind across the area as the ridge flattens and zonal flow aloft increases a bit. Main question of the day is if/how much cloud cover impacts temperatures during the afternoon as a wave cloud attempts to develop during the day. Temperatures should again reach the mid to upper 60s, and it wouldn't be surprising to see a few spots hit 70F. The warm/dry conditions combined with some gusty winds along the northern CWA border could lead to critical fire weather conditions as well. A cold front is expected to bring slightly cooler weather to the region by Tuesday, but mild temperatures still look likely across the plains during most of the upcoming week... as west- southwesterly flow persists ahead of a very slow moving upper low. Guidance is in somewhat better agreement that most of Tuesday/Tuesday night will remain dry, with only a few light snow showers across the higher elevations. At least one piece of that upper trough is expected to push into the region by Wednesday or Thursday, leading to better chances of light to moderate mountain snow. There could be a few rain/snow showers across the I-25 corridor by Thursday or Friday, but only about 30-40% of ensemble members across the 12z model suite produce meaningful QPF in DEN. There may be slightly better chances for precip Friday into Saturday as the main wave finally ejects - though in general models keep this well to the south. The NBM continues to lag behind and I would expect continued shifts to the lower elevations PoPs in the Thursday to Saturday time period. Behind this system, mild temperatures look likely to return (or perhaps just continue) as most guidance tries to develop ridging over the area once again. && .AVIATION /06Z TAFS through 06Z Tuesday/... Issued at 1011 PM MST Sun Feb 8 2026 Drainage winds will continue overnight with winds becoming more SW by 15z. By 18z winds will be westerly at DIA and WNW at APA and BJC. In the 20z-21z period, winds will shift to more NW at DIA and then NNE between 22z and 23z. APA and BJC will have a more northwest direction. Between 01Z and 02z a cold front will move across with winds becoming northeast for a few hours before shifting to more easterly by 04z. VFR conditions will continue thru the period. && .FIRE WEATHER... Issued at 1206 PM MST Sun Feb 8 2026 Elevated/near-critical fire weather conditions are likely to continue through the afternoon hours across the northern/northeastern plains today, mainly along and north of a line from Buckeye to Fort Morgan to Akron. Both RH and wind gusts are near Red Flag criteria and will remain fairly steady through most of the afternoon hours today. Slightly drier and breezier conditions are forecast tomorrow. There is still some uncertainty regarding the overlap between the strongest gusts 30-35 mph and lowest RH during the afternoon hours. While GEFS Hot Dry Windy Index values are above the 95th percentile in the far northeast corner, there is considerably more spread further west, where NBM/HREF wind gusts probabilities are lower. While an upgrade of the existing Fire Weather Watch was considered, we ultimately wanted to wait one more model cycle before making a full or partial upgrade. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday afternoon for COZ238-242-248-250-251. && DISCUSSION...Hiris AVIATION...RPK FIRE WEATHER...Hiris
Hazardous weather outlook, Feb 8, 3:18 AM MST, 19 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 318 AM MST Sun Feb 8 2026 COZ030>051-091030- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 318 AM MST Sun Feb 8 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Elevated to critical fire danger will exist over the plains on Monday, especially near the Wyoming Nebraska border, due to gusty winds and low humidity. A pattern change will begin late Tuesday and continue through Thursday. Snow will become more likely in the mountains by Wednesday into Thursday. Across the plains there will be a chance of rain and snow by Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.